Hail, Bosque
- When
- May 4, 4:15 AM CST
- Where
- Bosque County, Meridian
- Measured
- 0.88 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 31.917, -97.650
Recorded by cooperative observer on monthly report.
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 4, 3:30 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT THU MAY 4 2006 .AVIATION... A THUNDERSTORM COMPLEX HAD ENTERED THE METROPLEX AS OF 10Z. WINDS WERE SHIFTING TO THE NORTHWEST AT 15 TO 20 MPH...WITH GUSTS UP TO 35 MPH. THE WIND SHIFT WILL BE TEMPORARY...BUT WILL COME BACK AROUND THE SOUTH AFTER 15Z. WILL KEEP MENTION OF TSRA THROUGH 14-15Z. CEILINGS/VSBYS WILL IMPROVE LATE MORNING AS THE SHOWERS/THUNDERSTORMS MOVE OFF TO THE EAST. EXPECT VFR CONDITIONS THROUGH EARLY AFTERNOON...WITH A CHANCE OF THUNDERSTORMS RETURNING AFTER 21Z. A COLD FRONT THAT EXTENDED FROM NORTHEASTERN OKLAHOMA....SOUTH PLAINS OF WEST TEXAS AS OF 10Z....WILL MOVE SOUTHEAST...INTO THE METROPLEX AROUND 00Z WITH WINDS SHIFTING TO THE NORTHEAST AT 5 TO 10 KNOTS.. #58 && .DISCUSSION... 316 AM CDT THU MAY 4 2006 ...THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL CONTINUE THROUGH FRIDAY NIGHT... WE WILL ALLOW TONIGHTS WATCH TO EXPIRE AT 4 AM. UPPER TROUGH TO THE WEST WILL CONTINUE TO EJECT SHORTWAVES ACROSS NORTH TEXAS IN NEAR ZONAL AND DIFLUENT FLOW NEXT SEVERAL DAYS...THEN WEAKEN AND MOVE ACROSS NORTH TEXAS THIS WEEKEND. OUR ATMOSPHERE REMAINS VERY PRIMED FOR STRONG TO SEVERE THUNDERSTORMS THROUGH FRIDAY NIGHT WITH STEEP LAPSE RATES...ABUNDANT LOW LEVEL MOISTURE...AND LARGE CAPES VALUES. WESTERN CONVECTION SYSTEM WILL CONTINUE TO WORK EAST THIS MORNING...SPREADING RAINFALL ACROSS MUCH OF NTX...ESPECIALLY OVER THE SW AND SRN AREAS. BUT NOT EXPECT SEVERE TSRA THROUGH EARLY AFTERNOON. COME THIS AFTERNOON...CONVECTION WILL AGAIN FIRE UP WITH S OKLA AND OUR WESTERN COUNTIES FAVORED FOR STRONG TO SEVERE ACTIVITY. THIS ACTIVITY WILL CONTINUE OVERNIGHT AS BOTH SYSTEMS WORK EAST. BOTH GFS AND ETA INDICATE A GOOD POTENTIAL FOR MCS DEVELOPMENT TO OUR WEST TONIGHT AND FRIDAY NIGHT. BOTH WILL MARCH EAST-SOUTHEAST DURING THE NIGHTTIME HOURS...THUS HAVE INCREASED NIGHTTIME POPS. BOTH OF THESE CONVECTIVE SYSTEMS WILL BE CAPABLE OF FLOODING RAINFALL AS WELL AS DAMAGING WINDS AND HAIL. A COOL FRONT WILL SEEK INTO NTX THURSDAY NIGHT...THUS COOLER OVER THE NORTHERN AREAS FRIDAY AND AREAWIDE SATURDAY. IT IS SOMEWHAT IFFY FOR CONVECTION ON SATURDAY...BUT FEEL THERE COULD BE SOME LINGERING AROUND THE CWA AS A WEAK SURFACE WAVE MOVES EAST ALONG THE WEAK FRONT. ANY ACTIVITY SHOULD DIMINISH WEST TO EAST DURING THE AFTERNOON. WARMER TEMPERATURES ARE EXPECTED SUNDAY AS SUNSHINE RETURNS. ANOTHER UPPER TROUGH DEVELOPS OVER THE SOUTHWEST THIS WEEKEND AND WILL LIKELY EJECT A FEW SHORTWAVES ACROSS NORTH TEXAS CAUSING SOME RAINFALL LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. NEXT TUESDAY AND WEDNESDAY CURRENTLY LOOK DRY WITH SLIGHTLY ABOVE NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 81 63 77 63 / 80 50 40 60 WACO, TX 84 66 82 63 / 80 60 40 60 PARIS, TX 76 63 74 60 / 70 50 40 50 DENTON, TX 77 61 76 60 / 80 50 40 60 MCKINNEY, TX 77 62 75 60 / 80 50 40 50 DALLAS, TX 80 63 77 63 / 80 50 40 60 TERRELL, TX 80 63 78 62 / 80 40 40 50 CORSICANA, TX 83 67 84 64 / 80 50 40 60 TEMPLE, TX 86 67 85 64 / 80 60 50 60 && .FWD WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 4 AM THURSDAY FOR TXZ100-TXZ101- TXZ115-TXZ116-TXZ129-TXZ130-TXZ141-TXZ142-TXZ143. && 58/75
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 455 AM CDT THU MAY 4 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 455 AM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FEW THUNDERSTORMS MAY BE SEVERE THROUGH MID MORNING EAST OF A DECATUR TO LAMPASAS LINE. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH ARE POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS ALL OF NORTH TEXAS. THE MAIN SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL AND DAMAGING DOWNBURST WINDS. HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL ALSO PRESENT WEATHER HAZARDS. THERE IS A CHANCE OF THUNDERSTORMS AREAWIDE THROUGH TONIGHT. A COLD FRONT WILL ENTER THE NORTHWESTERN PART OF NORTH TEXAS THIS AFTERNOON...AND WILL BECOME STATIONARY ACROSS THE SOUTHERN PART OF NORTH TEXAS LATE TONIGHT. AS TEMPERATURES WARM EARLY THIS AFTERNOON AHEAD OF THE FRONT...THUNDERSTORMS ARE EXPECTED TO DEVELOP. WITH MODERATE TO STRONG INSTABILITIES...THUNDERSTORMS ARE EXPECTED TO DEVELOP THAT WILL HAVE TO POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS FRIDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE BOTH DAYS. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT...WITH DAMAGING WINDS ALSO POSSIBLE ACROSS THE SOUTH. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM THIS AFTERNOON ONWARD ACROSS ALL OF NORTH TEXAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 328 AM CDT THU MAY 4 2006 TXZ130-040930- ERATH- 328 AM CDT THU MAY 4 2006 ...SIGNIFICANT WEATHER UPDATE... AT 328 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF STEPHENVILLE...MOVING NORTHEAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BLUFF DALE...HUCKABAY... LINGLEVILLE...MORGAN MILL AND STEPHENVILLE. VERY HEAVY RAIN...1/2 INCH DIAMETER HAIL...AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. 26
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 354 AM CDT THU MAY 4 2006 TXZ117-131-041000- HOOD-PARKER- 354 AM CDT THU MAY 4 2006 ...SIGNIFICANT WEATHER UPDATE... AT 354 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS FROM NEAR MINERAL WELLS TO STEPHENVILLE AND COMANCHE...MOVING NORTHEAST AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...ANNETTA...COOL... GRANBURY...HUDSON OAKS...OAK TRAIL SHORES...RENO...SPRINGTOWN... WEATHERFORD...WILLOW PARK AND MINERAL WELLS STATE PARK. PEA-SIZED HAIL...BRIEF...VERY HEAVY RAIN...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. 26
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 432 AM CDT THU MAY 4 2006 TXZ101-102-041000- JACK-WISE- 432 AM CDT THU MAY 4 2006 ...SIGNIFICANT WEATHER UPDATE FOR JACK AND WISE COUNTIES... AT 432 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF BRIDGEPORT...MOVING NORTHEAST AT 30 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...BRIDGEPORT... CHICO...CUNDIFF AND VINEYARD. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 434 AM CDT THU MAY 4 2006 TXZ118-133-041000- JOHNSON-TARRANT- 434 AM CDT THU MAY 4 2006 ...SIGNIFICANT WEATHER UPDATE FOR TARRANT AND JOHNSON COUNTIES... AT 434 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF AZLE TO 9 MILES WEST OF BENBROOK TO 10 MILES SOUTHEAST OF GRANBURY... MOVING EAST AT 20 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE FORT WORTH AND CLEBURNE. VERY HEAVY RAIN....FREQUENT LIGHTNING...PEA-SIZED HAIL AND WIND GUSTS OF 40 MPH CAN BE EXPECTED FROM THESE STORMS. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 508 AM CDT THU MAY 4 2006 TXZ119-134-145-041045- DALLAS-ELLIS-HILL- 508 AM CDT THU MAY 4 2006 ...SIGNIFICANT WEATHER UPDATE FOR DALLAS...ELLIS...AND HILL COUNTIES... AT 508 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTHLAKE TO 6 MILES SOUTH OF RENDON TO 16 MILES WEST OF HILLSBORO...MOVING EAST AT 30 MPH. PERSONS IN THE PATH OF THESE STORMS WILL FIRST EXPERIENCE WIND GUSTS OF 30 TO 40 MPH FROM THE WEST OR NORTHWEST...FOLLOWED BY A PERIOD OF HEAVY RAIN AND FREQUENT LIGHTNING. CITIES IN THE PATH OF THESE STORMS INCLUDE DALLAS...WAXAHACHIE...AND HILLSBORO.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 512 AM CDT THU MAY 4 2006 TXZ092-103-041045- COOKE-DENTON- 512 AM CDT THU MAY 4 2006 ...SIGNIFICANT WEATHER UPDATE FOR COOKE AND DENTON COUNTIES... AT 512 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF GAINESVILLE TO SANGER TO 2 MILES EAST OF FLOWER MOUND...MOVING EAST AT 35 MPH. PERSONS IN THE PATH OF THESE STORMS WILL FIRST EXPERIENCE WIND GUSTS OF 30 TO 40 MPH FROM THE WEST OR NORTHWEST...FOLLOWED BY A PERIOD OF HEAVY RAIN AND FREQUENT LIGHTNING. PERSONS IN THE PATH OF THESE STORMS INCLUDE RESIDENTS OF GAINESVILLE AND LITTLE ELM...AND DRIVERS ALONG INTERSTATE 35 NORTH OF DENTON.
The Dallas/Ft Worth radar (KFWS), 80 km away, was scanning. The volume nearest the first event began at 10:15 UTC.
7 hail. Local standard time, as filed.
Recorded by cooperative observer on monthly report.
Dime to golf ball-size hail fell 4 miles north of Springtown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512900, 5512684, 5512685, 5512686, 5512687, 5512899, 5512898.